Alert archive / Georgia / Tornado Warnings in 2008

Tornado Warning 70, NWS Tallahassee, FL

October 8, 20084 counties in Georgia

NWS Tallahassee, FL issued this tornado warning at Oct 8, 2008, 5:12 PM EDT for 4 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2008, 5:12 PM EDT (21:12 UTC)
Expired
Oct 8, 2008, 6:00 PM EDT
In force
48 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Baker County, GA, Decatur County, GA, Grady County, GA, Mitchell County, GA

The radar

The Tallahassee radar (KTLH), 83 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 082112
TORTAE
GAC007-087-131-205-082200-
/O.NEW.KTAE.TO.W.0070.081008T2112Z-081008T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
512 PM EDT WED OCT 8 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL BAKER COUNTY IN SOUTHWEST GEORGIA...
  THIS INCLUDES THE CITY OF NEWTON...
  NORTHEASTERN DECATUR COUNTY IN SOUTHWEST GEORGIA...
  NORTHWESTERN GRADY COUNTY IN SOUTHWEST GEORGIA...
  WESTERN MITCHELL COUNTY IN SOUTHWEST GEORGIA...
  THIS INCLUDES THE CITY OF CAMILLA...

* UNTIL 600 PM EDT

* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 26 MILES SOUTHWEST OF NEWTON...OR 7 MILES NORTH
  OF BAINBRIDGE...MOVING NORTHEAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  CAMILLA AND 8 MILES SOUTHEAST OF NEWTON BY 555 PM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3135 8431 3117 8411 3092 8451 3104 8464
      3108 8459 3108 8454 3110 8453 3113 8453
TIME...MOT...LOC 2113Z 231DEG 22KT 3103 8454

$$

38-GODSEY
1 follow-up statement
000 
WWUS52 KTAE 082143
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
543 PM EDT WED OCT 8 2008

GAC007-087-131-082152-
/O.CAN.KTAE.TO.W.0070.000000T0000Z-081008T2200Z/
GRADY GA-DECATUR GA-BAKER GA-
542 PM EDT WED OCT 8 2008

...THE TORNADO WARNING FOR SOUTH CENTRAL BAKER...NORTHEASTERN DECATUR
AND NORTHWESTERN GRADY COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS EXITED THE WARNED 
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED. 

THERE IS STILL A TORNADO WARNING IN EFFECT UNTIL 6 PM EDT FOR WEST 
CENTRAL DECATUR COUNTY. 

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3131 8427 3117 8411 3108 8437 3108 8447
TIME...MOT...LOC 2142Z 239DEG 20KT 3110 8438

$$

GAC205-082200-
/O.CON.KTAE.TO.W.0070.000000T0000Z-081008T2200Z/
MITCHELL GA-
542 PM EDT WED OCT 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHWESTERN MITCHELL COUNTY...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HOPEFUL...OR 14
MILES SOUTHWEST OF CAMILLA...MOVING NORTHEAST AT 23 MPH.

THE TORNADO WILL BE NEAR...
  BRANCHVILLE AND GREENWOOD BY 555 PM EDT...
  MITCHELL CO A/P AND 7 MILES SOUTHWEST OF CAMILLA BY 600 PM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3131 8427 3117 8411 3108 8437 3108 8447
TIME...MOT...LOC 2142Z 239DEG 20KT 3110 8438

$$

38-GODSEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Oct 8, 3:38 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Oct 8, 3:38 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT WED OCT 8 2008

.SHORT TERM...(TONIGHT-FRIDAY NIGHT)
SHOWERS AND STORMS AHEAD OF THE WEAK COLD FRONT WILL CONTINUE
INTO THE EVENING AND OVERNIGHT HOURS TONIGHT AS THE COLD FRONT
SLOWLY MOVES ACROSS THE CWA FROM WEST TO EAST. SOME STORMS MAY BE
STRONG TO SEVERE THROUGH THE EARLY EVENING HOURS. SUFFICIENT LOW-
LEVEL SHEAR WILL CONTINUE TO SUPPORT ROTATION THAT COULD LEAD TO
THE DEVELOPMENT OF AN ISOLATED TORNADO OR TWO.

A GRADUAL DRYING TREND FROM WEST TO EAST WILL BE EXPECTED THROUGH
THE OVERNIGHT HOURS TONIGHT AS THE COLD FRONT CONTINUES TO TRACK
EAST ACROSS THE FORECAST AREA. THE BEST CHANCE FOR SHOWERS THROUGH
TONIGHT AND INTO THURSDAY WILL BE AHEAD OF THIS BOUNDARY ACROSS THE
EASTERN HALF OF THE CWA...OR FROM ABY TO TLH EAST. ALOFT...THE
MODELS ARE ALL IN DECENT AGREEMENT AND TAKE THE UPPER LOW EASTWARD
TOWARD THE SE GA COAST THROUGH THURSDAY NIGHT. BEYOND THIS THE ECMWF
AND GFS BEGIN TO SLIGHTLY DIVERGE THROUGH THE REMAINDER OF THE
SHORT-TERM PERIOD. THE GFS AND ITS ENSEMBLE MEMBERS CONTINUE TO TAKE
THIS UPPER-LEVEL FEATURE EAST AND OUT OVER THE WESTERN ATLANTIC
THROUGH THE DAY FRIDAY WITH AN UPPER RIDGE BUILDING ACROSS THE
SOUTHEASTERN REGION. THE ECMWF TAKES THIS FEATURE INTO SE GA AND
STALLS THROUGH THE END OF THE PERIOD. AT THE SURFACE...A VERY WEAK
PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS THE LOCAL AREA THROUGH
THE PERIOD AS A HIGH PRESSURE RIDGE BEGINS TO BUILD NORTH OF THE
AREA. TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ALTHOUGH THE GFS AND ECMWF HAVE NOW COME INTO GOOD AGREEMENT WITH
THE COLD FRONTAL PASSAGE AND UPPER LOW PASSING TO OUR EAST OVER
THE SHORT TERM...THE FCST FOR THE UPCOMING WEEKEND REMAINS FAIRLY
COMPLEX FOR OUR AREA. INSTEAD OF CONTINUING TO PUSH OFF TO THE
EAST AS WOULD BE CLIMATOLOGICALLY EXPECTED THIS TIME OF YEAR...THE
UPPER LOW IS PROGGED TO RETROGRADE WESTWARD ACROSS THE FL
PENINSULA OVER THE WEEKEND...AS STRONG SFC AND UPPER LEVEL RIDGING
BUILD IN TO OUR NORTH. THIS RIDGING WILL WIN OUT BY MONDAY AND
TUESDAY OF NEXT WEEK WITH FAIR...WARM...AND DRY CONDITIONS...BUT
THE POP AND CLOUD FCST FOR THE WEEKEND WILL BE VERY CHALLENGING
ACROSS THE CWA. DO NOT EXPECT ANY SIGNIFICANT RAINFALL
ACCUMULATIONS OVER THE WEEKEND WITH THIS SYNOPTIC PATTERN (WITH
THE AVAILABLE MOISTURE ESSENTIALLY CAPPED OFF AT 600 MB)...BUT
SCATTERED LIGHT FAST MOVING SHOWERS WILL BE POSSIBLE THROUGHOUT
THE WEEKEND...BUT HOPEFULLY THEY WILL BE BRIEF ENOUGH NOT TO
OVERLY DAMPEN MANY OUTDOOR ACTIVITIES. ALSO...AS THE NEW STRONG
SFC RIDGE BUILDS IN FROM THE NORTH...THE E-NE WINDS COULD REACH
SCA LEVELS BY LATE IN THE WEEKEND OVER THE COASTAL WATERS.

&&

.MARINE...A COLD FRONT WILL CONTINUE TO MOVE EAST AND OVER THE
MARINE AREA THROUGH THE OVERNIGHT HOURS TONIGHT. THIS WILL KEEP
THE SHOWER AND THUNDERSTORM CHANCES UP ACROSS THE WATERS INTO
THURSDAY. WIND AND SEAS WILL BE HIGHER IN AND AROUND SHOWERS AND
THUNDERSTORMS DURING THIS TIME. THURSDAY THROUGH FRIDAY...A
GRADUAL CLEARING TREND IS EXPECTED FROM WEST TO EAST WITH WINDS
AND SEAS REMAINING ON THE LOW SIDE. OVER THE WEEKEND...THE
GRADIENT IS EXPECTED TO TIGHTEN AS A HIGH PRESSURE BUILDS NORTH OF
THE MARINE AREA. EASTERLY WINDS AND SEAS MAY REACH CAUTIONARY
LEVELS THROUGH THIS PERIOD.

&&

.AVIATION...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL CONTINUE
TO AFFECT THE REGION THROUGH THE EVENING...WITH MVFR VIS/CIGS
OCCURRING IN THESE SHOWERS. THE STRONGER STORMS WILL PRODUCE GUSTY
WINDS WITH BRIEF IFR VIS/CIGS. THE RAIN WILL SLOWLY TAPER OFF FROM
WEST TO EAST LATER THIS EVENING AS THE WEAK COLD FRONT SLOWLY MOVES
THROUGH.

&&

.FIRE WEATHER...A COLD FRONT MOVE ACROSS THE AREA FROM WEST TO
EAST TONIGHT INTO THURSDAY AND WILL KEEP THE SHOWER AND
THUNDERSTORM CHANCES UP ACROSS PORTIONS OF THE AREA. THESE
CHANCES WILL GRADUALLY TAPER OFF AND END FROM WEST TO EAST ACROSS
THE AREA LATE TONIGHT AND THURSDAY. SOMEWHAT DRIER AIR WILL BUILD
INTO THE REGION ON FRIDAY...BEFORE LOW-LEVEL MOISTURE INCREASES
ONCE AGAIN OVER THE WEEKEND. AT THIS TIME...AFTERNOON RELATIVE
HUMIDITIES ARE EXPECTED TO REMAIN SAFELY ABOVE RED FLAG LEVELS
THROUGH THE ENTIRE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  65  81  59  85  64 /  50  20  10   0  10
PANAMA CITY  67  81  64  85  65 /  20  10   0   0   0
DOTHAN       62  83  59  85  63 /  20  10   0   0  10
ALBANY       65  80  60  85  65 /  60  20  10  10  10
VALDOSTA     65  79  61  85  64 /  60  30  10  10  10
CROSS CITY   66  82  61  86  63 /  60  30  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

SHORT TERM/AVIATION...GIBBS
LONG TERM...GOULD
FIRE WEATHER/AVIATION...FOURNIER
Hazardous weather outlook, Oct 8, 6:00 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT WED OCT 8 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-090800-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
600 AM EDT WED OCT 8 2008 /500 AM CDT WED OCT 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A POTENT UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT
WILL APPROACH THE REGION TODAY AND BEGIN CROSSING THE AREA TONIGHT.
AHEAD OF THIS SYSTEM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE NORTH AND NORTHEAST. THE SHOWERS WILL DECREASE IN
COVERAGE ACROSS THE WEST LATER TODAY AND THEN CONTINUE TO TAPER OFF
FROM WEST TO EAST THROUGH TONIGHT. RAINFALL AMOUNTS ARE GENERALLY
EXPECTED TO BE AROUND AN INCH...HOWEVER WITH ABUNDANT GULF
MOISTURE AVAILABLE...A FEW LOCATIONS WILL HAVE THE POTENTIAL TO
SEE MULTIPLE ROUNDS OF THUNDERSTORMS RESULTING IN SEVERAL INCHES
OF RAINFALL. THIS RAINFALL WILL HAVE THE POTENTIAL TO PRODUCE SOME
LOCALIZED FLOODING OF LOW LYING AND MORE POPULATED AREAS.

SOUTHERLY FLOW AHEAD OF THE FRONT WILL PRODUCE PERIODS OF
CAUTIONARY WINDS ACROSS THE MARINE AREA INTO THIS AFTERNOON. THESE
WINDS AND ASSOCIATED SURF WILL ALSO RESULT IN A MODERATE RISK OF
RIP CURRENTS INTO THIS EVENING ALONG THE BEACHES OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED LINGERING SHOWERS AND A FEW THUNDERSTORMS WILL STILL BE
POSSIBLE OVER THE EASTERN HALF OF THE AREA THURSDAY MORNING.

A TIGHTENING PRESSURE GRADIENT DURING THE UPCOMING WEEKEND IS
ANTICIPATED TO RESULT IN A PERIOD OF CAUTIONARY WINDS AND SEAS
SATURDAY NIGHT INTO SUNDAY. THESE WINDS AND SEAS ARE THEN
ANTICIPATED TO CONTINUE BUILDING TO POTENTIAL ADVISORY LEVELS
SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

In the hours before

Special weather statement, Oct 8, 1:42 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
142 PM EDT WED OCT 8 2008

FLZ009-081845-
HOLMES-
1242 PM CDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES COUNTY IN THE
PANHANDLE OF FLORIDA...

* UNTIL 145 PM CDT

AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF DE FUNIAK SPRINGS...MOVING
EAST AT 21 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Oct 8, 1:59 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 PM EDT WED OCT 8 2008

ALZ066-069-081845-
DALE-HOUSTON-
1259 PM CDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN DALE AND
WESTERN HOUSTON COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 145 PM CDT

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF PINCKARD...OR 10 MILES WEST OF
DOWNTOWN DOTHAN...MOVING NORTHEAST AT 21 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ONE OF MORE FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Oct 8, 2:14 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 PM EDT WED OCT 8 2008

FLZ010-011-081915-
JACKSON-WASHINGTON-
114 PM CDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON AND EASTERN
WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA...

* UNTIL 215 PM CDT

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHIPLEY...MOVING NORTHEAST AT 23 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Oct 8, 2:32 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
232 PM EDT WED OCT 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     TORNADO          ENTERPRISE              31.31N 85.85W
10/08/2008                   COFFEE             AL   NWS EMPLOYEE

            SIGNIFICANT DAMAGE TO CIVIC CENTER...ROOF PEELED OFF AND
            WINDOWS BLOWN OUT. CAR WINDOWS BLOWN OUT TOO. SEVERAL
            TREES DOWN AND A LOT OF DEBRIS.

&&

FOURNIER
Special weather statement, Oct 8, 3:43 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT WED OCT 8 2008

GAZ155-156-082045-
DECATUR-SEMINOLE-
343 PM EDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR AND SEMINOLE
COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 445 PM EDT

AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF CHATTAHOOCHEE...OR 16 MILES
EAST OF MARIANNA...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  BAINBRIDGE BY 435 PM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Oct 8, 4:10 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 PM EDT WED OCT 8 2008

FLZ011-082115-
JACKSON-
310 PM CDT WED OCT 8 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JACKSON COUNTY...

* UNTIL 415 PM CDT

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF CHIPLEY TO 6 MILES NORTHEAST OF CHIPLEY TO CHIPLEY...OR ALONG A
LINE EXTENDING FROM 11 MILES NORTHEAST OF CHIPLEY TO CHIPLEY...MOVING
EAST AT 22 MPH.

THESE STORMS WILL BE NEAR...
  MARIANNA BY 345 PM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 3:51 PM EDTTornado WarningTAEDecatur, Seminole39 min
Oct 8, 4:21 PM EDTTornado WarningTAEDecatur, Seminole54 min
Oct 8, 5:11 PM EDTTornado WarningTAEDecatur, Seminole49 min
Oct 8, 5:52 PM EDTSevere Thunderstorm WarningTAEDecatur38 min
Oct 8, 6:37 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady18 min

Nearby

Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.